It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Miscarriage & Still Birth Message Board

  • Methergin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-24-2005, 05:30 AM   #1
    Cupcake3
    Senior Member
    (female)
     
    Cupcake3's Avatar
     
    Join Date: Apr 2005
    Posts: 299
    Cupcake3 HB User
    Methergin

    Has anyone ever been prescribed Methergin by your OBGYN after a Miscarriage and D&C.

    I had methergin on 5/12 prescribed for a 24 hr dosage (2 pills every 4 hours). the side effects are headaches and severe cramping.

    I had the headaches right away and almost seizure like symptoms. On 5/20 I have severe cramping and bleeding almost like a cycle. Not sure if it is a cycle but the cramps are driving me crazy.

    has anyone been through this before....

     
    Sponsors Lightbulb
       
    Old 05-24-2005, 10:39 AM   #2
    ASDGRMama
    Senior Veteran
    (female)
     
    ASDGRMama's Avatar
     
    Join Date: Aug 2004
    Location: Michigan
    Posts: 1,222
    ASDGRMama HB User
    Re: Methergin

    I was induced for my 2nd trimester miscarriage with prostin (had an allergic reaction to it). The placenta didn't deliver and I was bleeding so they gave me methergine (I had nubain along with it to help with the severe cramping).

    Since that miscarriage I have had cramps (they are horrendous with my period!!). I never thought to relate it to the methergine (I had an awful headache too).

    Has your doctor said anything about it?

    Kelly

     
    Old 05-24-2005, 10:52 AM   #3
    happyelf
    Veteran
    (female)
     
    happyelf's Avatar
     
    Join Date: Apr 2005
    Posts: 452
    happyelf HB User
    Re: Methergin

    I have taken methergine many times. It has always given me headaches and cramps, which is all you need on top of what you're already going through. The methergine constricts blood vessels-which in turn causes the uterine muscles to contract (and you get cramps) to stop the blood flow. Because of the blood vessels constricting, a common side effect is cramping and headaches. I bled so much for so long, I couldn't tell whether it was from the methergine or not after a while. Since you were on it for a short period of time(24 hrs on May 12-if I read that correctly, right?) I would think you've been off it long enough for those side efffects to have subsided. I'd call your ob/gyn to see what he/she thinks. I know what you mean--bleeding you can handle, the cramps are the killers. Take care.
    Gina

    Last edited by happyelf; 05-24-2005 at 10:56 AM.

     
    Old 05-24-2005, 12:22 PM   #4
    Cupcake3
    Senior Member
    (female)
     
    Cupcake3's Avatar
     
    Join Date: Apr 2005
    Posts: 299
    Cupcake3 HB User
    Re: Methergin

    HappyElf & ASDGRMama

    Thanks for the advise. I actually think it is a normal period but the cramps are killing me. Teh first day I actually had to go home from work because I was trembling and in so much pain I wanted to go under my desk and hide. I have had severe cramps since 5/20 and yes I had the Methergin on 5/12 for 24 hrs. I am going to give it one more day and then call the Dr.

    Had the D&C on 4/28. Bleeding for approx 1 week.

    If it is going to be normal having cramps like this every month then I am not happy!!! and not impressed.

    WAs thinking that I had a D&C to soon after the miscarriage because I also had contractions really bad and could not deal with the pain that much longer, besides the amniotic sack was still inside of me. I oped to have the D&C rightaway. any suggestions or thoughts on this???

    In the end I hope that this is worth it and I can conceive again soon..


    thanks
    C-Tel

    Last edited by Cupcake3; 05-24-2005 at 12:27 PM.

     
    Old 05-25-2005, 06:57 AM   #5
    happyelf
    Veteran
    (female)
     
    happyelf's Avatar
     
    Join Date: Apr 2005
    Posts: 452
    happyelf HB User
    Re: Methergin

    C-tel; Mine were done right after the miscarriages too-sounds like for the same reasons you opted to have yours right away, and to get it over and done with. I don't know of any complications from having it done right after--I thought that it was pretty much standard.
    It used to be we were told to wait 3 months after the miscarriage to conceive, but I've heard of a few ppl lately w/no time restricitons. Everyone is different and I guess it depends your situation and your body; your dr will decide.
    How are you today? How do you feel? I think you knoiw your body--and use your instinct-if you think something's wrong--or just not right--call the dr!! Let me knwo how your are!!
    Thoughts and {{hugs}} your way!
    Gina

     
    Old 05-25-2005, 07:36 AM   #6
    Cupcake3
    Senior Member
    (female)
     
    Cupcake3's Avatar
     
    Join Date: Apr 2005
    Posts: 299
    Cupcake3 HB User
    Re: Methergin

    Hi Gina,
    I am still suffering with the cramps. Women's Tylenol and I are best friends. I called the Dr and spoke to his nurse and explained everything to her. I am patiently waiting for her call. This is driiving me nuts. had the bad cramping since 5/20, did I say that already. So bad that it makes me tremble and drop things. I have been really moody with my bf and he just sucks it all up quietly. Even more made my good friend is expecting and would be due around the same time I would have been. She is just telling me her news as she had complications as well, but is now doing fine. I am ANGRY........

    Well, I will let you know what the Dr says as soon as I hear from him.

    Thanks and take care
    C.

     
    Old 05-25-2005, 10:11 AM   #7
    Cupcake3
    Senior Member
    (female)
     
    Cupcake3's Avatar
     
    Join Date: Apr 2005
    Posts: 299
    Cupcake3 HB User
    Re: Methergin

    The DR called me in for an appointment earlier today. I went in and saw him, he examined me. I am having a cycle with really bad cramps....

    Hopefully all will be ok in a few days.

    Thanks for the concerns.

    Hugs and kisses to all.

    take care of yourselves...
    C-Tel.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:12 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!